MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F105BER130
Medical Device Problem Codes Unraveled Material (1664); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
While preparing a benchmark 6f 071 delivery catheter (benchmark) for a medical procedure, it was noticed that the round wire braiding unwound into the hub of the benchmark.The damaged benchmark was found prior to use and therefore, was not used in the procedure.The procedure was completed using a new benchmark.
 
Additional Manufacturer Narrative
Results: the subject benchmark coil wind was embedded inside the hub.The benchmark was ovalized approximately 35.0, 51.0, 56.5, 102.0, and 109.0 cm from the hub.Conclusions: evaluation of the returned benchmark revealed that the subject coil wind was present inside the hub.The coil wind inside the hub of the benchmark was embedded inside the clear over molded material.Therefore, the coil wind does not interfere with the inner lumen of the subject benchmark.Further evaluation of the returned device revealed that the catheter shaft was ovalized in multiple locations.These ovalizations were likely incidental to the reported issue and may have occurred during packaging for return to penumbra.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Contact phone: (b)(6).

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7299945
Report Number3005168196-2018-00428
Device Sequence Number1994677
Product Code DQY
UDI-Device Identifier00814548014029
UDI-Public00814548014029
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2020
Device Catalogue NumberBMK6F105BER130
Device Lot NumberF79878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer06/22/2018
01/14/2005
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date07/03/2018
11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005